Does Dysport Cause Indentions in the Skin After You Have It Done?

I had Dysport done to my forehead a couple of months ago. I actually had to go back because it didn't take in the upper portion of my forehead. I woke up this morning and noticed an indentation on my forehead above my right brow. It looks as if somone pushed on my forehead with their finger and it left a slight concave, an uneveness, a soft spot, compared to the rest of my forehead. Any clue of what might be causing this and what do I need to do?

Doctor Answers (10)

Indentation after Dysport

+2

Greetings~

It's difficult, if not impossible, to say with any certainty what exactly is happening with your forehead.  You may have a bit more fluid retention than normal, especially upon awakening in the morning and then depending on the way you sleep creases and lines can appear that quite literally show up over night.  Another possibility is that when the Dysport begins to wear off you may notice certain areas of the forehead are able to contract before other areas.  This can be very subtle.  If the lower portion is starting to wear off but the upper portion remains immobile and smooth you can have something that looks like a crease or dent in that transitional area between functioning muscles and non-functioning.  I'm sure you will notice the indentation resolve in time.  Hope this helps.

Good luck~

Dr. Grant Stevens


Los Angeles Plastic Surgeon
4.5 out of 5 stars 74 reviews

Dysport and Indentation in your Skin

+2

It is hard to attribute the indentation you are describing to your Dysport injections.  Perhaps you noticed it after you slept in a strange position or on a portion of your pillow leaving a temporary indentation.  Hopefully it has resolved by now if that was the case.  If it still persists, please return to your injector to be evaluated.

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

Forehead Concavity months after Dysport

+2

Dysport, Xeomin and Botox are injected with tiny needles through the skin into the muses. Such needles are incapable of the significant subcutaneous fat destruction which would cause collapse of the overlying skin and a Concavity. You may wish to discuss this with your Plastic surgeon or Dermatologist. 

Peter A. Aldea, MD
Memphis Plastic Surgeon
5.0 out of 5 stars 66 reviews

You might also like...

Dysport and Indentations in Skin

+1

Thank you for your question. Be certain to be under the supervision of a board certified dermatologist or plastic surgeon with expertise in injectables for the safest and most effective treatments. Sometimes when you relax a certain muscle group, such as your frontalis (forehead muscle), the other muscle group is now working harder and is more pronounced, causing this concavity. You may need to relax these muscles. I hope this helps.

Sonia Badreshia-Bansal, MD
Bay Area Dermatologist
4.0 out of 5 stars 10 reviews

Skin Indentations After Dysport

+1
The symptoms you have described are not in line with the commonly reported side effects of Dysport. These are: nose and throat irritation, headache, injection site pain, injection site skin reaction, upper respiratory tract infection, eyelid swelling, eyelid drooping, sinus inflammation, and nausea. I would suggest speaking with your regular physician about this issue in order to resolve it. Best of luck.

Daniel Shapiro, MD
Scottsdale Plastic Surgeon
5.0 out of 5 stars 100 reviews

Dysport will not cause Contour Irregularities in the Skin

+1

Although it is impossible to give a diagnosis without a picture and physical exam, the findings you describe are most likely not due to Dysport. I would recommend returning to your Doctor for a discussion of your concerns.

Stephen Prendiville, MD
Fort Myers Facial Plastic Surgeon
5.0 out of 5 stars 38 reviews

Indentations after Dysport?

+1

Hi MDM.  We have never seen an indentation occur at our practice or heard of it happening at others.  In fact, because of the volume injected, it's more likely that the area would be slightly raised after the injections. 

You may want to check the before and after pictures because we find that as patients scrutinize their foreheads after injections, they end up asking us about imperfections that existed before the injections or became more noticeable after their forehead becomes smoothed from the injections.  Hope this helps.  Good luck.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Skin indentions after injections

+1

I have never seen skin indentions like this from Dysport or Botox. The needles used are so small I can't see how this happened. The only thing I can think of is atrophy (loss of fat) in the area, but I've never once seen that happen from Botox or Dysport, only from steroids like Kenalog. If it doesn't resolve I'd suggest you return to your injector for an evaluation because I've never seen anything like this.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

Does Dysport can indentations in the skin?

+1
Dysport is injected through such a small needle that it's virtually impossible for the actual injection to cause any indentation. Dysport will relax the muscles in the area in which it is injected and has no effect on subcutaneous fatty layer. A photo might be helpful in trying to determine the nature of the concavity or if the problem persists for more than a day go see your physician.

Ted Brezel, MD
Long Island Dermatologist
5.0 out of 5 stars 3 reviews

Dent after dysport

+1

I have never seen and cannot imagine how this would happen. Did you sleep heavily and maybe sleep with a ring, watch or hand under your face. I have fallen asleep with my watch on and have woken up with a watch band imprinted on my head. 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.